Funnel Cloud, Lyman
- When
- June 21, 12:01 PM CST
- Where
- Lyman County, 2.42 mi SE of Presho Muni Arpt
- Reported by
- Trained Spotter
- Coordinates
- 43.900, -99.990
A funnel cloud was reported east of Presho.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
A funnel cloud was reported east of Presho.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 21, 11:28 AM CST, 33 minutes earlier.
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1228 PM CDT Fri Jun 21 2019 .UPDATE... Issued at 1221 PM CDT Fri Jun 21 2019 See below for an aviation forecast discussion for the 18Z TAFs. UPDATE Issued at 953 AM CDT Fri Jun 21 2019 Cleaned up pops/precip amount forecast this morning and made minor adjustments to afternoon coverage/timing of pops for thunder. Still looks like the region is in the cross-hairs for some afternoon storms. Modest deep layer shear/instability in the latest RAP13/HRRR output suggests initially discrete (super) cells possible with large hail, and perhaps some damaging wind gusts would be the primary severe weather concern. Updates are out. && .SHORT TERM...(Today through Saturday Afternoon) Issued at 413 AM CDT Fri Jun 21 2019 Large complex of rain showers associated with lead impulse ejecting northeast across the plains is moving across SD at this time. Have been adjusting POPs to better match radar trends the past few hours. Rather complex weather scenario setting up today as leftover clouds from this mornings activity may delay destabilization. Low level moisture will be on the increase today as 60+ degree dewpoints are forecast to surge northward into the plains. Moderate instability will materialize by this afternoon, but may largely depend on whether or not we clear out across the eastern CWA. Nevertheless, convergence along the advancing frontal boundary combined with dynamics aloft should provide for afternoon thunderstorms, some of which could be severe with large hail. Heavy rain certainly looks to be a threat as well. Severe threat wanes later this evening, although precipitation chances continue for the eastern CWA overnight and into the day Saturday. Southwest flow aloft continues, with another wave of low pressure moving northeast across the plains. .LONG TERM...(Saturday Evening through Thursday) Issued at 413 AM CDT Fri Jun 21 2019 The mid level pattern across the CONUS looks as if it will change during the long term. Recent trofs over the Rockies/Western High Plains should gradually breakdown and get replaced by ridging as energy dives south and creates an upper low just off the west coast toward the middle and end of next week. Ridging aloft will bring warmer conditions to the region at that time. For the latter part of the weekend and into early next week, am not expecting any major storms across the region. The upper low over central Canada will continue to lift north. Meanwhile, decent enough mid level trof will slide east across the central CONUS Sunday through Monday. A few showers/storms are possible with this weather feature, but it appears the most active weather will reside over the Central/Southern Plains in closer proximity to a stalled sfc front, and copious amounts of available moisture/instability. Temperatures are expected to gradually climb through the late weekend and into the middle of next week. Toward the end of the period, temperatures may actually go above normal. && .AVIATION...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1221 PM CDT Fri Jun 21 2019 A couple showers remain over the region early this afternoon. Still expecting more robust convection to develop within the next few hours at or near (just east) the KMBG/KPIR terminals, before pushing north and east across the region. KABR and KATY stand a decent shot at thunderstorms over terminal airspace mainly between 22Z and 02Z. Large hail and gusty winds are possible with afternoon/evening storms. There are still a couple pockets of sub-VFR stratus around, although afternoon heating should mix it out into scattered cu/strato-cu. Except for the KATY terminal, for the most part, VFR skies and vsbys are expected, except during rain and/or thunderstorms where brief MVFR/IFR conditions are possible. KATY is forecast to get into some prevailing sub-VFR stratus cigs by 00Z this evening and remain so through the rest of the TAF valid period. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Dorn SHORT TERM...TMT LONG TERM...TDK AVIATION...Dorn
Hazardous Weather Outlook National Weather Service Aberdeen SD 454 AM CDT Fri Jun 21 2019 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-221000- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 454 AM CDT Fri Jun 21 2019 /354 AM MDT Fri Jun 21 2019/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. Scattered thunderstorms are expected across northeast South Dakota and west central Minnesota this afternoon and evening, some of which could be severe. Large hail and strong winds look to be the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested. Weather spotters are encouraged to submit reports to the National Weather Service in Aberdeen. The public can submit reports on our web page, Facebook page, or our Twitter feed.
The Aberdeen radar (KABR), 213 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2019Every state in 2019This day in weather historyWarnings in South Dakota, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839486.